The Diabetes Forum Support Community For Diabetics Online

The Diabetes Forum Support Community For Diabetics Online (https://www.diabetesforum.com/forum.php)
-   Diabetes Symptoms (https://www.diabetesforum.com/diabetes-symptoms/)
-   -   Think I have the answer!! (https://www.diabetesforum.com/diabetes-symptoms/85930-think-i-have-answer.html)

Sam037 10-24-2016 00:38

Think I have the answer!!
 
I believe I am having false hypos during my sleep. This is why when awake at night around 3am-4am I feel the sudden feeling of neuropathy. Then it goes away and don't have it again for the rest of the day. Maybe a little at bedtime, but so mild and for just a short period of time. If I get up and check my blood sugar it has always been in a good range. Sometimes I just ride it out and don't take my blood sugar which I should. It could be a true hypo. How does that sound? Read this in Blood Sugar 101. No one I have spoken to has suggested this. I can't believe it. Sam

diabetes86 10-24-2016 00:52

Cant tell unless you CHECK your BG

Sam037 10-24-2016 00:55

Quote:

Originally Posted by diabetes86 (Post 1173946)
Cant tell unless you CHECK your BG

This is the problem. I have checked it and it was in good range. This was what was baffling me. It always happens at night at least for me.
I can't go back to sleep and lay for their for 2-3 hours.

diabetes86 10-24-2016 11:41

So what is the "good range" for YOU. I know what it is for me.

What are your normal numbers. your fasting, post eating 1 hour.

Sam037 10-24-2016 17:23

Quote:

Originally Posted by diabetes86 (Post 1173970)
So what is the "good range" for YOU. I know what it is for me.

What are your normal numbers. your fasting, post eating 1 hour.

diabeties86,
I don't know any of the answers you are asking. By a good range I don't know what you mean. I do know my doctor told me he wasn't concerned about a reading of 150. I was put on Januvia and had really bad side effects with it. I didn't have any neuopathy until I began it. Now the glymepride has been increased by 2mg in the morning and I am having around two hours of neuropathy at night that wakes me up. Does that sound like my body making an adjustment to you?

VeeJay 10-24-2016 20:06

Sam, I'm a bit confused as to exactly what you are wanting to learn from this thread.

Quote:

Sometimes I just ride it out and don't take my blood sugar which I should. It could be a true hypo. How does that sound?
It sounds like you are over-thinking this. If you have tested several times when this happens and each time your blood sugar is in a good range (your words) and your meal/snack/med routine hasn't changed, then you could probably just ride it out and only test once a week or so to make sure it is the same.

What does your doctor say about this?

diabetes86 10-25-2016 03:00

Quote:

Originally Posted by Sam037 (Post 1174058)
diabeties86,
I don't know any of the answers you are asking. By a good range I don't know what you mean. I do know my doctor told me he wasn't concerned about a reading of 150. I was put on Januvia and had really bad side effects with it. I didn't have any neuopathy until I began it. Now the glymepride has been increased by 2mg in the morning and I am having around two hours of neuropathy at night that wakes me up. Does that sound like my body making an adjustment to you?


In your first post you said your BG is in "If I get up and check my blood sugar it has always been in a good range" So I am asking what that is.

What are you calling neropathy? And what are you calling a false hypo?

"I don't know any of the answers you are asking"
Then you need to get a BG tester and find out what your pre meal BG is and your 1 hour and 2 hour post meal BG and what your fasting BG is and what your BG is when you have "neropathy".

We would love to help but you gota give us some info.

saying "feels like neropathy" is no help.

mbuster 10-25-2016 07:49

Sam, maybe your only high carb meal of the day, suppertime, is the source of the night time issues. The carbs put a lot of glucose in your system and your BG goes up, maybe rapidly. Your body tries to compensate for this and you wind up, for whatever reason, overcompensating and your BG goes down, maybe rapidly. The sudden drop can cause the feeling of symptoms of hypoglycemia, even if the lowest numbers you find when you test are way above true hypo numbers. The best way to stop this is to stop the BG swings and that is best done with lowering what causes it to go up and it may be necessary to reduce any medication that creates uncontrolled insulin production.

With other medical complications to deal with, I would definitely try to document as much information as I could about what was happening to me and lay it out for my doctor or PA to see and seek their advise. I am assuming your heart doctor and your regular doctor are in sync with what the other is doing.

Sam037 10-25-2016 16:56

Quote:

Originally Posted by mbuster (Post 1174186)
Sam, maybe your only high carb meal of the day, suppertime, is the source of the night time issues. The carbs put a lot of glucose in your system and your BG goes up, maybe rapidly. Your body tries to compensate for this and you wind up, for whatever reason, overcompensating and your BG goes down, maybe rapidly. The sudden drop can cause the feeling of symptoms of hypoglycemia, even if the lowest numbers you find when you test are way above true hypo numbers. The best way to stop this is to stop the BG swings and that is best done with lowering what causes it to go up and it may be necessary to reduce any medication that creates uncontrolled insulin production.

With other medical complications to deal with, I would definitely try to document as much information as I could about what was happening to me and lay it out for my doctor or PA to see and seek their advise. I am assuming your heart doctor and your regular doctor are in sync with what the other is doing.

mbuster, you are a genius! I was told by PA to eat a snack if my blood sugar was less than 180 at bedtime. This was when I was on my Januvia. I am postive you are right. It begins dropping while I am sleeping so this brings on the neuropathy. Last night my bs was 190 when I went to bed (no needed snack). When I got up this morning it was 182. I have DP so though the night it may have been lower. BUT, I had noneuropathy through the night. I mean I slept all the night through. I called the PA yesterday and I was told to drop the extra 2 mg of glyemipride in the morning after trying it for another three days. Several years ago I had 300 in the morning. It scared me. I called the pharmacist and was told to walk on treadmill and drink water every 15 minutes at a slow pace. I walked then rested, walked then rested, etc. Three times I believe. It really brought my blood sugar down a lot. So this morning after eating I got on the treadmill walked and drank water every 15 minutes, then resting 15 minutes. I did it twice. I will see at noon how much it dropped. What I have been trying to do is eat enough so I don't have to eat a snack at 11pm. Most times it is under 180 at 11pm. If it is in the 160's I don't eat a snack. But notice last night it didn't drop much. Maybe this is why I didn't have any neuopathy. You are so right that I eat a much larger supper. SOMETHING else I found out. My cardiologist has me walking 30min/3mph and I do this each day. I also lift ten pound weights 11reps three times. The neice told me that when I walk that fast, glucose is pouring into my blood stream from the liver. This is why my bs is higher after exercising. The slow walk drinking water brings it down. Nothing strenuous. What is your opinion about now having neuopathy last night. I slept like a baby. Sam (OH, taking my blood sugar one hour and then two hours for ten days I would run out of strips for the month. I think it was VeeJay. Sam

Sam037 10-25-2016 18:20

Quote:

Originally Posted by mbuster (Post 1174186)
Sam, maybe your only high carb meal of the day, suppertime, is the source of the night time issues. The carbs put a lot of glucose in your system and your BG goes up, maybe rapidly. Your body tries to compensate for this and you wind up, for whatever reason, overcompensating and your BG goes down, maybe rapidly. The sudden drop can cause the feeling of symptoms of hypoglycemia, even if the lowest numbers you find when you test are way above true hypo numbers. The best way to stop this is to stop the BG swings and that is best done with lowering what causes it to go up and it may be necessary to reduce any medication that creates uncontrolled insulin production.

With other medical complications to deal with, I would definitely try to document as much information as I could about what was happening to me and lay it out for my doctor or PA to see and seek their advise. I am assuming your heart doctor and your regular doctor are in sync with what the other is doing.

mrbuster, did you receive my reply? I wanted to know if what I had written is what you meant. Also wanted to know if you agreeded with what I had written. Sam


All times are GMT +1. The time now is 07:05.

Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.